MAUDE Adverse Event Report: MAKO SURGICAL CORP. ARRAY- RIO BASE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. ARRAY- RIO BASE; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 112227
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Upon beginning of cutting sequence, saw and femoral checkpoint both passed, advanced to femoral distal cut and lateral femur cut was fine and then saw began to drift off bone and did not make a medial distal cut.Verified that both tibial and femoral arrays were still accurate.Re-registered mako robot and went back to cutting page, both robot and femoral checkpoints passed and continued onto recutting distal femur.Again, saw drifted.Checked base array and it was lose and was missing a prong that locks it in.Exchanged for another one re-registered robot and continued to cut distal femur.Completed surgery successfully.Case type: tka.Surgical delay: 10 minutes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted based on the results of investigation.Reported event: upon beginning of cutting sequence, saw and femoral checkpoint both passed, advanced to femoral distal cut and lateral femur cut was fine and then saw began to drift off bone and did not make a medial distal cut.Verified that both tibial and femoral arrays were still accurate.Re-registered mako robot and went back to cutting page, both robot and femoral checkpoints passed and continued onto recutting distal femur.Again, saw drifted.Checked base array and it was lose and was missing a prong that locks it in.Exchanged for another one re-registered robot and continued to cut distal femur.Completed surgery successfully.Product evaluation and results: visual inspection: one of the base array pins is broken off.Functional inspection: functional inspection was not conducted since defect was a visual failure.Dimensional inspection: dimensional inspection was not conducted since defect was a visual failure.Product history review: review of the device history records indicate (b)(4) devices were manufactured under lot 19050116 and accepted into final stock on 11/29/16.No non-conformance were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 112227, lot number 19050116 shows 04 additional complaints related to the failure in this investigation.These complaints are: pr 1574467, 1617915, 1919076, 1964956.Conclusions: the defect was confirmed as alleged.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.

Brand Name
ARRAY- RIO BASE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8898803
Report Number3005985723-2019-00596
Device Sequence Number16215667
Product Code OLO
UDI-Device Identifier00848486017446
UDI-Public00848486017446
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K142530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number112227
Device Lot Number19050116
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;